MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; FORCEPS WINDOW REUSABLE 1.8DIA 180L

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; FORCEPS WINDOW REUSABLE 1.8DIA 180L
Model Number KW-1818CS
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: it was caused due to an excessive force applied on the part inside the handle.Related mdrs: 9610877-2021-10121, 9610877-2021-10724, 9610877-2021-10725, 9610877-2021-10726.This report is being filed as part of the pentax backlog management plan.
 
Event or Problem Description
The forceps may or may not open after the handle operation.(when confirming at the hospital, confirm that it will open in about 1 second).As a result of checking, there was a catch when operating on the opening side, and there was a time lag between when the handle was operated and when it was opened.In addition, since defects were confirmed in the pre-use inspection, no health damage has occurred to patients or medical staff.It is the same device involved in five different events.

Brand Name
PENTAX
Common Device Name
FORCEPS WINDOW REUSABLE 1.8DIA 180L
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12285957
Report Number9610877-2021-10723
Device Sequence Number19628388
Product Code ODG
UDI-Device Identifier04961333224463
UDI-Public04961333224463
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKW-1818CS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1